Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 180, NWS State College, PA

August 26, 2001Tioga County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 26, 2001, 8:07 PM EDT for Tioga County, Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 2001, 8:07 PM EDT (00:07 UTC)
Expired
Aug 26, 2001, 9:00 PM EDT
In force
53 min
Issued by
NWS State College, PA
Area
Whole counties

County Tioga County, PA

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2001-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2001-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1593 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

814 
WUUS51 KCTP 270008
SVRCTP
PAC117-270100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
807 PM EDT SUN AUG 26 2001

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TIOGA COUNTY IN PENNSYLVANIA

* UNTIL 900 PM EDT.

* AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 8 MILES WEST OF WESTFIELD TO 12
  MILES WEST OF GAINES...MOVING EAST AT 25 MPH.

* THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR...
  WESTFIELD AT 815 PM.
  GAINES AT 830 PM.
  ELKLAND AT 845 PM.
  KEENEYVILLE AT 850 PM.
  WELLSBORO AT 855 PM.
  TIOGA JUNCTION AND MANSFIELD AT 900 PM.

STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN 
DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH 
OR LARGER.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 1:35 PM EDT, 6 hours 32 minutes earlier.

Area forecast discussion, Aug 26, 1:35 PM EDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
135 PM EDT SUN AUG 26 2001

...WORK ZONES BY 315 PM...

...ZONES BY 330 PM...

...CHANGES...

WILL KEEP SHOWERS AND STORMS OUT FOR MONDAY AFT...EXCEPT FOR MAYBE
FAR SE AREAS.

WILL PUT CHC IN FOR SAT.

...DISC...

...SHORT TERM...

FIRST BAND OF CONVECTION DIED DOWN...BUT AREA OVER S OHIO WITH
HIGHER DEWPOINTS WORKING INTO OUR AREA AT TIME OF MAX HEATING.
DEWPOINTS QUITE HIGH TO THE WEST...AND WITH AREAS OF DECENT
HEATING...COULD GET A STRONG THUNDERSTORM.

TINY AREA OF CONVECTION OFF NC COAST...GUESS THIS IS WHAT USE TO BE
PART OF DEAN. LOOKS LIKE AREA IS CONNECTED TO LARGER AREA WELL OFF
THE COAST.

OTHERWISE...NOT MUCH GOING ON. TEMPS ABOUT NORMAL FOR LATE AUG.

MOST AREAS WILL SEE SOME SHOWERS AND STORMS TONIGHT. ENDING ACROSS
NW AREAS LATER TONIGHT.

PARTIAL CLEARING TO TAKE PLACE ON MONDAY FROM NW TO SE.

ANOTHER FRONT MOVES INTO NW PA TUE AM. BEST SUPPORT N OF OUR
AREA...BUT WOULD NOT BE SURPRISE TO SEE AN ISOLATED STRONG STORM
ALONG PA/NY BORDER.  WHILE LOW LEVEL CONVERGENCE WILL NOT BE REAL
GOOD...IT WILL BE BETTER AT 850 MB. AUGUST 28TH HAS A HIGH FREQUENCE
OF SEVERE WEATHER ANYWAY...SO WILL BE INTERESTING TO SEE WHAT DOES
FIRE UP.

...LONG TERM...

HARD TO BELIEVE IT IS ALMOST LABOR DAY. STILL STRANGE TO SEE SUCH A
DEEP VORTEX NEAR HUDSON BAY.

HOWEVER...WITH LARGE RIDGE OFF EAST COAST...WILL BE HARD TO GET REAL
COLD DOWN HERE. FRONTS WILL TEND TO WEAKEN AND SLOW DOWN.

LOOKS LIKE NEXT FRONT COMES IN A DAY LATER NOW. NO NEED FOR ANYTHING
IN FCST FOR THU NIGHT...BUT LOOKS LIKE FRONT WILL BE SLOW TO MOVE
ACROSS AREA ON SAT...THUS WILL PUT CHC IN FOR SAT. ACTION COULD
LINGER INTO SUNDAY...AT LEAST SOUTHERN AREAS...GIVEN THIS PATTERN
THIS SUMMER.

.CTP...NONE.

MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 9:00 PM EDTSevere Thunderstorm WarningCTPLycoming, Tioga60 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.